Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 18, 2010, 1:12 PM CDT for 10 counties in Tennessee. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2010, 1:12 PM CDT (18:12 UTC)
- Expired
- Aug 19, 2010, 1:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
403
WGUS54 KOHX 181812
FFWOHX
TNC027-035-049-087-111-133-137-141-159-169-190615-
/O.NEW.KOHX.FF.W.0037.100818T1812Z-100819T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT WED AUG 18 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
EXTREME NORTH CENTRAL CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
FENTRESS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF JAMESTOWN...
JACKSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF GAINESBORO...
MACON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LAFAYETTE...
OVERTON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LIVINGSTON...
PICKETT COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF BYRDSTOWN...
NORTHERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COOKEVILLE...
SMITH COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CARTHAGE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF HARTSVILLE...
* UNTIL 115 AM CDT THURSDAY
* AT 106 PM CDT...LOCALIZED HEAVY RAINFALL OVER THE WARNED AREA WAS
CONTINUING THIS AFTERNOON...AND STORMS ARE EXPECTED TO INTENSIFY
THROUGH THIS EVENING. EXPECT ADDITIONAL AMOUNTS OF 2 TO 5
INCHES...ON TOP OF THE WIDESPREAD AMOUNTS OF 3 TO 6 INCHES THAT HAS
ALREADY FALLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3633 8477 3629 8479 3627 8487 3614 8489
3615 8607 3630 8613 3635 8620 3636 8627
3649 8623 3651 8621 3665 8619 3661 8478
3640 8465
$$
LAROSA1 follow-up statement
249
WGUS74 KOHX 190342
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1042 PM CDT WED AUG 18 2010
TNC027-035-049-087-111-133-137-141-159-169-190615-
/O.CON.KOHX.FF.W.0037.000000T0000Z-100819T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND TN-PUTNAM TN-SMITH TN-TROUSDALE TN-JACKSON TN-OVERTON TN-
FENTRESS TN-PICKETT TN-CLAY TN-MACON TN-
1042 PM CDT WED AUG 18 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
MACON...CLAY...PICKETT...FENTRESS...OVERTON...JACKSON...TROUSDALE...
SMITH...NORTHERN PUTNAM AND EXTREME NORTH CENTRAL CUMBERLAND
COUNTIES...
AT 1038 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
ROADS CLOSED DUE TO HEAVY RAINFALL EARLIER TODAY. DUE TO THE SATURATED
GROUNDS OVER THE AREA AND THE RAIN SHOWERS CURRENTLY MOVING THROUGH
THE AREA...THIS WARNING IS CONTINUED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED BOILING
SPRINGS...LIVINGSTON...LAFAYETTE...JAMESTOWN...HARTSVILLE...CELINA
AND BYRDSTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3633 8477 3629 8479 3627 8487 3614 8489
3615 8607 3630 8613 3635 8620 3636 8627
3649 8623 3651 8621 3665 8619 3661 8478
3640 8465
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 12:41 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 18, 12:41 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1241 PM CDT WED AUG 18 2010 .AVIATION... SHRA WITH SOME EMBEDDED TSRA WILL REDEVELOP OVER MIDDLE TENNESSEE THIS AFTERNOON. TAF SITES CURRENTLY REPORTING VFR/MVFR CIGS WITH SOME VIS REDUCTION AS SHOWERS MOVE THROUGH. EXPECT LOWER CIGS AND VIS BY THIS EVENING...WITH SOME POSSIBILITY OF IFR/LIFR CONDITIONS AFTER MIDNIGHT AND TOWARDS DAYBREAK. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR TNZ005>011- 022>034-056>060-062>066-093>095. && LAROSA
Hazardous weather outlook, Aug 18, 7:59 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 759 AM CDT WED AUG 18 2010 TNZ005>011-022>034-056>060-062>066-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-WAYNE- LAWRENCE-GILES- 759 AM CDT WED AUG 18 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LARGE AMOUNTS OF RAIN HAVE FALLEN ACROSS PARTS OF MIDDLE TN. AN ADDITIONAL TWO TO FOUR INCHES OF RAIN IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS. THIS WILL LEAD TO STANDING WATER ON ROADWAYS AS WELL AS FLOODING. ISOLATED STRONG THUNDERSTORMS MAY ALSO DEVELOP THIS AFTERNOON. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ061-075-077>080-191030- MARSHALL-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 759 AM CDT WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN EXPECTED MAY LEAD TO STANDING WATER ON ROADWAYS AS WELL AS MINOR FLOODING. ISOLATED STRONG STORMS MAY DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 07
In the hours before
Local storm report, Aug 18, 7:26 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
726 AM CDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLOOD 5 NW COOKEVILLE 36.21N 85.57W
08/18/2010 PUTNAM TN PUBLIC
PIPPEN ROAD IS UNDER 3 TO 4 INCHES OF WATER.
&&
BWHITEHDLocal storm report, Aug 18, 7:52 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 AM CDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM FLASH FLOOD LIVINGSTON 36.39N 85.33W
08/18/2010 OVERTON TN LAW ENFORCEMENT
SEVERAL ROAD CLOSURES ACROSS THE COUNTY DUE TO FLOODING.
&&
21Local storm report, Aug 18, 11:55 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 AM CDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLOOD 10 NE CARTHAGE 36.36N 85.82W
08/18/2010 JACKSON TN PUBLIC
DEFEATED CREEK ROSE OVER ITS BANKS. PORTIONS OF HIGHWAY
85 WERE COVERED IN APPROXIMATELY 8 INCHES OF WATER. THE
GLADDICE FIRE DEPARTMENT BUILDING LOOKED TO BE FLOODED.
0722 AM FLOOD 10 SSW LIVINGSTON 36.26N 85.40W
08/18/2010 OVERTON TN LAW ENFORCEMENT
A HOUSE EXPERIENCED FLOODING ON TOMMY DODSON HIGHWAY.
0722 AM FLOOD 8 NNE COOKEVILLE 36.26N 85.45W
08/18/2010 PUTNAM TN LAW ENFORCEMENT
RICKMAN ROAD NEAR THE SPRING CREEK ROAD AREA WAS REPORTED
TO BE FLOODED.
&&
BWHITEHDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:22 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Smith, Trousdale | 3 hr |
| Aug 18, 7:08 AM CDT | Areal Flood Warning | OHX | Cannon, Clay, DeKalb, Fentress, Jackson, Macon and 7 more | 4 hr |
| Aug 18, 7:39 AM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 14 hr |
| Aug 18, 9:19 AM CDT | Flash Flood Warning | OHX | Clay, Fentress, Overton, Pickett, Putnam | 3 hr |
| Aug 18, 1:01 PM CDT | Flash Flood Warning | OHX | Benton, Giles, Hickman, Humphreys, Lawrence, Lewis and 5 more | 8 hr |
| Aug 18, 1:08 PM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 8 more | 9 hr |
| Aug 18, 1:18 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Smith and 4 more | 8 hr |
| Aug 18, 1:30 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Smith and 4 more | 7 hr |
| Aug 18, 3:40 PM CDT | Areal Flood Advisory | OHX | Benton, Cheatham, Dickson, Hickman, Houston, Humphreys and 3 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.